# SDR 2001UALA00261

- Difficulty date: March 15, 2001
- Submitted: April 12, 2001
- Operation: Air carrier
- Aircraft: N794UA
- Make and model: Boeing 777222
- Aircraft serial: 26953
- Aircraft time: 15,587 hours, 2,492 cycles
- Engine: Pwa PW4090
- System (JASC): 2421 · AC Generator-Alternator
- Part: Idg
- Part number: MR24121
- Part serial: A0309
- Condition: Failed
- Location: Lt Generator
- Stage of operation: NR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

LOST LT ENGINE GENERATOR AFTER DEPARTURE FROM FRA. FLIGHT CONTINUED WITH APU RUNNING UNTIL APU SHUTDOWN. DIVERTED TO LHR WHERE OVERWEIGHT LANDING WAS MADE. THE APU GEN WAS SELECTED IN PLACE OF LEFT GEN.  HOWEVER, THE APU HAD AN AUTO SHUTDOWN RESULTED IN A DIVERTION TO LHR.  THE REMOVED IDG FINDING REPORT IS NOT AVAILABLE AT THIS TIME.  HOWEVER, IT WAS SUSPECTED THAT THE IDG EXCITER FAILURE COULD RENDER THE IDG INOPERATIVE. THE LEFT IDG WAS REPLACED.
